Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Swelling in the lower legs. Overweight. On medication for hypertension. Any suggestions?

hi dr, i am 58 year old woman and i suffer with swelling in my lower legs. mostly my right ankle swells from day to day. i am overweight but tryin to lose some, and im also on blood pressure tablets called exforge 10mg/160mg and frumil tablets for water retention which i dont really find helps. could you give me advice please.
Fri, 21 Dec 2012
Report Abuse
Neurologist 's  Response
Hi,
It seems that swelling in your lower legs especially ankle edema which you are mentioning is due to EXFORGE as exforge contains amlodepine and valsartan Amlodepin has the tendency to produce ankle edema.Based on your symptoms you are suffering from hypertension, lower limb edema secondary to amlodepin and overweight.You need to consult nephrologist to sort out the actual problem by doing your creatine function also.If creatine normal, stoppage of amlodepine and other antihypertensives will cure your complaints Go for regular exercise , low carbohydrate diet for weight reduction
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Hypertension


Swelling in the lower legs. Overweight. On medication for hypertension. Any suggestions?

Hi, It seems that swelling in your lower legs especially ankle edema which you are mentioning is due to EXFORGE as exforge contains amlodepine and valsartan Amlodepin has the tendency to produce ankle edema.Based on your symptoms you are suffering from hypertension, lower limb edema secondary to amlodepin and overweight.You need to consult nephrologist to sort out the actual problem by doing your creatine function also.If creatine normal, stoppage of amlodepine and other antihypertensives will cure your complaints Go for regular exercise , low carbohydrate diet for weight reduction